Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Dermatology. 2008;217(1):81-4. doi: 10.1159/000128281. Epub 2008 Apr 29.

Facial cosmetic filler injections as possible target for systemic sarcoidosis in patients treated with interferon for chronic hepatitis C: two cases.

Author information

  • 1Department of Dermatology, Bichat Claude Bernard Hospital, Paris, France. vincent.descamps@bch.aphp.fr

Abstract

BACKGROUND:

Cosmetic filler injections are now a very common procedure for aesthetic purposes. Today no contra-indication is given anymore to any patient for an intradermal filling.

OBJECTIVES:

We draw attention to a possible side effect of facial fillers in a population at risk.

RESULTS:

We report 2 similar cases of systemic sarcoidosis in patients who both developed a sarcoidal granuloma at the location of a cosmetic filler injection during combined interferon and ribavirin treatment for chronic hepatitis C infection. Cosmetic fillers were hyaluronic acid for one patient and probably silicone for the other.

CONCLUSION:

Patients with chronic hepatitis C have a higher risk of interferon-induced sarcoidosis. Physicians must be aware of the risk that a granuloma can develop after a dermal filler injection especially in patients treated with interferon for chronic hepatitis C. These reactions may reveal a systemic sarcoidosis. We propose to perform a test for a hepatitis C virus infection before injecting a dermal filler and to inform the patient of this risk in case of a hepatitis C infection that could necessitate an interferon treatment.

Copyright 2008 S. Karger AG, Basel.

PMID:
18446029
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Write to the Help Desk